Texas, 2006

Hail in Texas, May 24, 2006

May 24, 2006 · NWS SJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 24, 6:29 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, May 24, 6:29 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
729 PM CDT WED MAY 24 2006

.UPDATE...JUST UPDATED THE FORECAST TO RAISE POPS A TAD BASED ON
THE LATEST RADAR TRENDS AS STORMS CONTINUE TO FIRE FROM THE
PERMIAN BASIN TO THE SOUTH PLAINS AND DRIFT TO THE SOUTH
SOUTHEAST.

BRAZZELL

&&

.PREV DISCUSSION... (ISSUED 611 PM CDT WED MAY 24 2006)

AVIATION...
THUNDERSTORMS HAD DEVELOPED IN THE BIG BEND AND TRANSPECOS REGION...
BUT WILL REMAIN WELL WEST OF THE KSJT AND KABI TAF SITES. LIKELY SEE
LLWS 4-15Z AS LOW LEVEL JET DEVELOPS.  MVFR CIGS MAY SPEAD
NORTHWARD FROM THE HILL COUNTRY...AND MAY APPROACH THE KSJT SITE
AFT 12Z...BUT WILL KEEP MENTION OUT OF TAFS AT THIS ISSUANCE.

PREV DISCUSSION... (ISSUED 251 PM CDT WED MAY 24 2006)

DISCUSSION...
NEAR PERSISTENT WEATHER IS FORECAST OVER WEST CENTRAL TEXAS FOR
THE NEXT SEVERAL DAYS...WITH WARMER THAN NORMAL TEMPS AND LITTLE
CHANCE OF RAINFALL.

UNLIKE THE PAST TWO WEEKS...LOW LEVEL MOISTURE AND BOUNDARY LAYER
DEWPOINTS WILL AVERAGE NEAR NORMAL...WITH PERSISTENT SOUTH TO
SOUTHEAST LOW LEVEL FLOW. SLIGHTLY DRIER AIR ALOFT WILL MIX TO
THE SURFACE DURING THE AFTERNOON...WITH TYPICAL DIURNAL DEWPOINT
TRENDS. EXPECT THE PRIMARY SURFACE DRYLINE TO OUR WEST...OVER THE
PERMIAN BASIN AND SOUTH PLAINS. AS WAS THE CASE THIS AFTERNOON...
EXPECT ISOLATED THUNDERSTORMS NEAR THE MOUNTAINS OF SOUTHWEST
TEXAS.

UPPER LEVEL RIDGE WILL SHIFT EAST TO THE GULF AND MS RIVER VALLEY
THIS WEEKEND...WITH WEAK SOUTHWEST FLOW ALOFT OVER WEST CENTRAL
TX. THE NAM AND GFS MODEL DIVERGE ON MID LEVEL TEMPS AND SUBSEQUENT
CONVECTIVE INHIBITION. THE GFS MAINTAINS COOLER TEMPS ALOFT AND
SHOWS THE BEST POTENTIAL FOR ISOLATED LATE AFTERNOON AND EVENING
THUNDERSTORMS. WILL CONTINUE THE LOW RAIN CHANCES FOR THIS
WEEKEND...WITH 10 POPS MOST AREAS. 20 POPS LIKELY WARRANTED FROM
THE PECOS UP THROUGH THE WESTERN BIG COUNTRY...DUE TO CLOSER PROXIMITY
TO THE DRYLINE AND STEEPER LAPSE RATES.. COMBINATION OF INCREASED
MORNING LOW CLOUDS AND AFTERNOON CUMULUS SHOULD NARROW DIURNAL
TEMPERATURE RANGES SLIGHTLY LATE THIS WEEK...INTO EARLY NEXT WEEK.

SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, May 24, 1:02 PM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
202 PM CDT WED MAY 24 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-251915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
202 PM CDT WED MAY 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ALTHOUGH AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON
AND EVENING...ORGANIZED HAZARDOUS WEATHER IS NOT EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE EACH AFTERNOON AND
EVENING THROUGH THE MEMORIAL DAY WEEKEND AND INTO EARLY NEXT WEEK.
HOWEVER... ORGANIZED HAZARDOUS WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

07

In the hours before

Special weather statement, May 24, 7:30 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
830 PM CDT WED MAY 24 2006

TXZ064-250230-
STERLING TX-
830 PM CDT WED MAY 24 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT FOR STERLING
COUNTY...

AT 827 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER EXTREME WEST CENTRAL STERLING
COUNTY...OR ABOUT 13 MILES EAST OF GARDEN CITY...MOVING SOUTHEAST AT
10 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  WESTERN STERLING COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY
IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

The radar

The San Angelo radar (KSJT), 74 km away, was scanning. The volume nearest the first event began at 02:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sterling

When
May 24, 8:39 PM CST to 9:03 PM CST
Where
Sterling County, 5 mi NNE of Sterling City
Measured
2 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.900, -100.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508011.